Q. I am constantly aware of my breathing and try to control it. Please help me.

Answered by
Dr. Geethu Thomas
and medically reviewed by iCliniq medical review team.
Published on Aug 26, 2017 and last reviewed on: Jun 28, 2019

Hello doctor,

I want a permanent solution for my manual breathing problem. I am 16 years old. Recently, I had UTI, and my brother thought that I just imagined a problem where I cannot void my bladder completely. So, he told me to pay attention to my breathing. So, I started doing that while urinating and pooping. I was all right for the next 10 days. But, I was studying once, and I had to breathe on my own manually. I get conscious about my breathing. I am fine when I am engrossed in watching the television, hanging out with my friends or busy at class. But, when I am alone studying, urinating or pooping, I am aware of my breathing, and I have to breathe on my own manually. Due to this, I cannot strain even a little while pooping as I have to take deep breaths and push. As a result, I can hardly empty my bowels. Even while urinating, the flow gets interrupted sometimes. The last bit of urine remains in my urethra as I have to breathe manually. If I stop, I will not be able to relax, and I cannot void my bladder then. Please help me out. And yes, I sleep fine and I wake up fresh. I was living a quality life before. I did not harm any one, but still, this keeps happening to me.

Dr. Geethu Thomas

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

It is good that you have elaborated your problem. Now, let me start from the beginning. You said that you had a urinary tract infection (UTI). That causes an incomplete emptying of your bladder. If your urine emptying is not complete even now, then I suggest you take tablet Norflox 400 mg, two tablets, one in the morning and one at night after food for a week.

Now, coming to the breathing problem, you have got yourself used to it. I advise you to play loud music in the adjacent room when you visit the loo for urinating and pooping. For the time being, to reduce your anxiety, I suggest you use tablet Anxit (Alprazolam and Sertraline) 5 mg at night.

Now, coming to the improper emptying of bowels. Firstly, visit a proctologist to see if your canal has shrunk, thereby preventing the complete passing of stools. Then take syrup Cremaffin (milk of magnesia and liquid paraffin), half a tablespoon before bedtime. It will allow you to pass stools well.

You only develop the breathing problem when alone, which is a clear indication that you are just anxious about it. Hence, I gave you tablet Anxit 5 mg before sleep for a week. For more assurance, you can take counseling from a psychologist who will provide you the necessary anti-anxiety therapy. You can get a chest X-ray and a laryngoscopy done. In the meantime, if you feel too breathless, take tablet Asthalin (Salbutamol) 2 mg once a day for five days.

For more information consult a family physician online --> https://icliniq.com./ask-a-doctor-online/family-physician

Also Read Answers From:

Related Questions & Answers


Suddenly, I start feeling dizziness, pressure in the chest, and weakness. Why?

Query: Hi doctor,I am 33. Sometimes, out of nowhere, I start feeling dizzy, pressure in the chest with heavy breathing and weak legs and hands. Sometimes, I have headaches. No arm or chest pain. It was happening to me when I lay down and now it happens when I am standing too. I took medicine for acid reflu...  Read Full »

Why do I wake after sleeping with high heart rate and breathing problems?

Query: Hello doctor, I nearly wake up every night two to three hours after I go to bed. Symptoms are high heart rate (150 to 170) and breathing problems. My heart has been diagnosed and today I got an X-ray of my lung. What I think is strange. I only wake up, when I lie on my right side. I never woke up w...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.